MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 22X1-1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305900
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: one photo was received and evaluated.Even though event description describes a magellan needle, the photo depicts a bd safetyglide needle package, confirmed to be from batch #9316337 (p/n 305900).Only the package¿s top web is visible.From this vantage point an unshielded needle¿s cannula can be seen sticking out of the side of the package between the top and bottom webs.Since the bottom web view was not presented, no other observations can be made about the sample.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Investigation conclusion: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: potential root cause for the double needle and missing shield defects are associated with the packaging process.Machine upgrades have been made to reduce cannulas with missing shields from being packaged.Rationale: capa not necessary.
 
Event or Problem Description
It was reported that needle sftygld 22x1-1/2 rb came with an extra needle that was sticking out of the package.This was discovered before use.The following information was provided by the initial reporter: material no.: 305900 batch no.: 9316337.It was reported that the customer had a safety needle that had an extra unprotected needle in the package and it was sticking out the side of the package.Nobody was hurt.

Brand Name
NEEDLE SFTYGLD 22X1-1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9975221
Report Number1213809-2020-00252
Device Sequence Number3699973
Product Code FMI
UDI-Device Identifier30382903059004
UDI-Public30382903059004
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2024
Device Model Number305900
Device Catalogue Number305900
Device Lot Number9316337
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2020
Initial Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;